Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 3, 2013, 3:00 PM MST for Yavapai County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2013, 3:00 PM MST (22:00 UTC)
- Expired
- Jul 3, 2013, 3:30 PM MST
- In force
- 30 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:30 PM MST, 30 minutes earlier.
Area forecast discussion, Jul 3, 2:30 PM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST WED JUL 3 2013 .SYNOPSIS...HIGH PRESSURE CENTERED OVER NEVADA WILL MEANDER TO A POSITION OVER NEW MEXICO BY EARLY NEXT WEEK. AS A RESULT...MONSOON MOISTURE WILL REMAIN OVER ARIZONA WITH THE THREAT FOR MAINLY ISOLATED STORMS AND SHOWERS CONTINUING EACH DAY. && .DISCUSSION...HIGH PRESSURE REMAINED CENTERED OVER NEVADA DURING THE AFTERNOON WITH ARIZONA REMAINING UNDER A NORTH TO NORTHEAST FLOW ALOFT. MOISTURE AND INSTABILITY WILL PRODUCE ISOLATED LATE AFTERNOON AND EARLY EVENING STORMS WITH THE STEERING FLOW TAKING ANY ACTIVITY SOUTHWARD. LOW INERTIAL STABILITY WAS HELPING STORMS TO ORGANIZE OVER CENTRAL ARIZONA WITH SPREADING ANVIL TOPS ALOFT AS SEEN ON INFRARED IMAGERY. HOWEVER...THE AIR MASS JUST ISN'T UNSTABLE ENOUGH TO SUPPORT WIDESPREAD STORM DEVELOPMENT. OTHERWISE...FORECAST MODELS IN GOOD AGREEMENT IN MIGRATING THE HIGH PRESSURE SYSTEM NOW CENTERED OVER NEVADA SOUTHEASTWARD TO OVER NEW MEXICO ON SATURDAY. HIGH PRESSURE WILL THEN MEANDER OVER THE SOUTHWEST UNITED STATES INTO EARLY NEXT WEEK. FOR THURSDAY...NORTHEAST FLOW CONTINUES WITH THE MAIN THREAT FOR STORM ACTIVITY REMAINING FROM THE MOGOLLON RIM SOUTHWARD. MODELS ARE HINTING AT AN INCREASE IN MOISTURE FROM THE RIM SOUTHWARD OVERNIGHT AS MOIST OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN MEXICO MOVE INTO ARIZONA. AS A RESULT...THERE COULD BE AN INCREASE IN STORM ACTIVITY OVER CENTRAL ARIZONA ON THURSDAY. KEEPING AN EYE ON STORM ACTIVITY OVER MEXICO TONIGHT. FROM FRIDAY INTO EARLY NEXT WEEK...AS THE HIGH SHIFTS TOWARD NEW MEXICO THE FLOW WILL TURN MORE SOUTHERLY THEN SOUTHWESTERLY. MODELS SHOW HIGHER MOISTURE VALUES HANGING TOUGH UNTIL SUNDAY WHEN SOUTHWESTERLY FLOW DRIES THINGS OUT A BIT. AS A RESULT...EXPECTING LOW TO MEDIUM GRADE MONSOON ACTIVITY TO CONTINUE THROUGH THE PERIOD WITH DAY TO DAY VARIATIONS IN THUNDERSTORM COVERAGE AND INTENSITY. && .AVIATION...FOR THE 00Z PACKAGE...SCT TSRA WITH LOCAL MVFR VIS/CIGS EXPECTED ALONG AND SOUTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS THROUGH 03Z. ISOLD TSRA POSSIBLE ELSEWHERE. LOCALLY +RA...SMALL HAIL...AND GUSTY OUTFLOW WINDS POSSIBLE WITH ANY STORMS. STORM COVERAGE EXPECTED TO DECREASE AFT 03Z...BUT ISOLD -SHRA POSSIBLE OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A LOW TO MODERATE GRADE MONSOONAL PATTERN WILL CONTINUE THROUGH AT LEAST FRIDAY. SCATTERED THUNDERSTORMS WILL FAVOR AREAS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD...WITH MAINLY ISOLATED ACTIVITY ACROSS THE NORTHEAST. ABOVE NORMAL TEMPERATURES WILL CONTINUE. GUSTY ERRATIC OUTFLOW WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORMS. FRIDAY THROUGH SUNDAY...THE LARGE HIGH PRESSURE SYSTEM CENTERS NEAR THE AZ/NM BORDER WITH A POSSIBLE RETURN OF SOUTHERLY FLOW OVER THE WEEKEND. DAILY THUNDERSTORM CHANCES WILL CONTINUE AND TEMPERATURES WILL BE CLOSER TO NORMAL. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC.........MCCOLLUM AVIATION.......MCS FIRE WEATHER...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 2, 3:33 PM MST, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 333 PM MST TUE JUL 2 2013 AZZ004>018-037>040-030430- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 333 PM MST TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG THE HIGHER TERRAIN ALONG AND NORTH OF THE MOGOLLON RIM. A FEW OF THE STORMS HAVE PRODUCED LARGE HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN. BY LATE THIS AFTERNOON AND EVENING...SCATTERED STORMS WILL MOVE SOUTHWARD INTO YAVAPAI AND NORTHERN GILA COUNTIES. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL...VERY HEAVY RAIN AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:22 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.